MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® COUPLING SCREW; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS®/DCS® COUPLING SCREW; MISC ORTHO SURGICAL INSTR
Model Number 338.20
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the dhs lag screw connecting screw thread tip was bent and would not thread into a lag screw correctly during inspection of the accounts dhs instrument set.There was no patient involvement.Concomitant devices reported: unknown screws: lag (part# unknown, lot# unknown, quantity# unknown).This report is for 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D10: device received.H3, h4, h6: a review of the device history record.Device history lot.Part number: 338.200.Synthes lot number: 1075891.Manufacturing site: hägendorf.Release to warehouse date: 28.Nov.2000.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified h3, h6: investigation summary complaint summary: it was reported that on october 13, 2019, the dhs lag screw connecting screw thread tip was bent and would not thread into a lag screw correctly during inspection of the accounts dhs instrument set.There was no patient involvement.Concomitant devices reported: unknown screws: lag (part# unknown, lot# unknown, quantity# unknown).This complaint involves one (1) device.Flow: damage.Visual inspection: the dhs®/dcs® coupling screw (part # 338.20, lot # 1075891, mfg # 28-nov-2000) was received at us cq with the distal tip of the coupling screw bent at an approximately 10-degree angle from the center of the shaft.The circular opening of the distal tip is also bent slightly inward.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was completed on the inner diameter of the shaft.Document/specification review: the following drawing(s) was reviewed; verbindungsschraube: se_187830 rev a.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.D4: lot updated.G1: manufacture site updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS®/DCS® COUPLING SCREW
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9256758
Report Number2939274-2019-61831
Device Sequence Number17127356
Product Code LXH
UDI-Device Identifier10886982193223
UDI-Public(01)10886982193223
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338.20
Device Catalogue Number338.20
Device Lot Number1075891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Initial Date Received by Manufacturer 10/13/2019
Supplement Date Received by Manufacturer11/12/2019
Initial Report FDA Received Date10/30/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: LAG